RESEARCH PAPERS: Other Technical Papers

Modification of Nonlinear Equality Constraints in Nonlinear Problems

[+] Author and Article Information
R. J. Polo, V. A. Sposito, T. T. Lee

Iowa State University, Ames, Iowa

J. Eng. Ind 96(1), 138-144 (Feb 01, 1974) (7 pages) doi:10.1115/1.3438288 History: Received May 24, 1973; Online July 15, 2010


This paper presents a technique for solving nonlinear programming problems with nonconvex feasible regions. The procedure expands the feasible region by replacing nonlinear equality constraints by appropriate inequality constraints. The expansion is used to solve two structural optimization problems using the sequential unconstrained-minimization technique of Fiacco and McCormick. The solutions are compared with solutions obtained by classical mathematical methods.

Copyright © 1974 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In